MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE

AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-210U-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Stenosis (2263); Pancreatitis (4481); Unspecified Hepatic or Biliary Problem (4493); Cholangitis (4821)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned.Attempts were performed to obtain additional information, but no response was received.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus reviewed the following literature titled "vws02-3 treatment outcomes of endoscopic papillectomy for duodenal papilla cancer".Literature summary [background] there is no consensus on the indications for endoscopic papillectomy (ep) for duodenal papilla cancer.[objective] to investigate the safety and prognosis of ep for duodenal papilla cancer.[method] among 77 cases of papilla tumors who underwent ep between may 2002 and october 2023, 33 cases (4 tis, 25 t1a (m), 2 t1a (od), and 2 t1b (du)) with a final pathological diagnosis of adenocarcinoma were included.We compared the en bloc resection rate, pathological complete resection rate, adverse events, recurrence rate, and recurrence pattern with 44 adenoma cases from the same period as controls.[results] the en bloc resection rate and pathological complete resection rate were 94% (31/33) and 42% (14/33) for adenocarcinoma and 89% (39/44) and 52% (23/44) for adenoma (p=0.69, 0.49, respectively).Early adverse events were observed in 30% (10/33) of adenocarcinoma patients (7 cases of bleeding, 4 cases of pancreatitis, 4 cases of perforation, 1 case of cholangitis) and 36% (16/44) of adenoma patients (10 cases of bleeding, 4 cases of pancreatitis, 3 cases of cholangitis, 2 cases of cholecystitis, 2 cases of perforation) (p=0.63).After ep, surgery was performed in 1 case of t1a (m) and 1 case of t1b (du), and chemotherapy was performed in 1 case of t1b (du).The mean observation period after ep was 1668 days for adenocarcinoma and 1708 days for adenoma.Late adverse events were observed in 15% (5/33) of adenocarcinoma patients (4 cases of bile duct stones, 1 case of duodenal stenosis) and 16% (7/44) of adenoma patients (4 cases of bile duct stones, 1 case of bile duct orifice stenosis, 1 case of pancreatic duct orifice stenosis) (p=1.00).The recurrence rates were 12% (3/26, 1 tis, 1 t1a(m), 1 t1a(od)) and 19% (7/36) for adenocarcinoma and adenoma, respectively (p=0.50).The recurrence rates in pathologically complete resection cases were 0% for adenocarcinoma and 11% (2/18) for adenoma, and 20% (3/15) for adenocarcinoma and 28% (5/18) for incomplete resection cases.The recurrence patterns were local recurrence in all adenoma cases and 1 tis case, while 1 t1a(m) case and 1 t1a(od) case were distant metastasis recurrence.All 8 cases of local recurrence were treated with apc ablation, and tumor control was achieved in 7 cases (6 adenomas, 1 tis), but 1 adenoma case experienced repeated local recurrences and was eventually diagnosed as adenocarcinoma by biopsy.The 2 cases of distant metastasis recurrence were treated with chemotherapy, but died of their original disease.[conclusion] there were no differences in the en bloc resection rate, pathological complete resection rate, or adverse events between adenoma and adenocarcinoma.When pathological complete resection is obtained, the recurrence rate is low even for adenocarcinoma, as long as the stage is t1a(m), and ep is considered to be a reasonable treatment.Type of adverse events/number of patients event1: bleeding (17) event2: pancreatitis (9) event3: cholangitis (16) event4: perforation (6) event5: cholecystitis (2) event6: duodenal stenosis (1) event7: choledochiarctia (1) event8: pancreatic duct stenosis (1).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, a relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes a correction to h8 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19619967
Report Number9614641-2024-01334
Device Sequence Number15475084
Product Code FDI
UDI-Device Identifier04953170298424
UDI-Public04953170298424
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K902735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-210U-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown